Ignoring all sense and reason I am 6 months into an intense relationship with a 35 yr old schizophrenic male. Unlike much of what I've read, he is extremely loving and actually works hard at solving relationship problems. He is kind to the soul. He has lied, but opens all doors of his life to me, ie: I've met with therapists, doctors, probation officer, etc. He has many most common symptoms and says he regularly hallucinates 4 people, but his symptoms are not obvious to onlookers except for fidgeting and need for constant stimulation or distraction via television and music.
HUGE PROBLEM: He finally admitted what I've not wanted to admit. He has no sex drive. Says it's since taking meds-Seroquel, Abilify, Neurontin, Depacote, Buspar, Lexapro, Kepra, for the 1st time 1&1/2 yrs ago. I don't know if his low sex drive is due to meds, illness, or both and does it even matter? I've been alone for 10 yrs and sex is extremely important to me. I do not want to feel frustrated all the time, resulting in my disliking myself (anger) and arguments.
QUESTION: I don't really know what to ask, except is there any hope for us? Do conditions usually deteriorate? Does libido ever improve? Am I out of my everloving mind? I probably already know the answers. Bottom line is that this will probably never change. I should engage my head and not my heart and do the smart thing. But it hurts. I care deeply about this person and do not want to hurt him, myself, or my daughter who also cares for him.
Please please advise. Thank you so much in advance, I am in a bad way. Gale Sue
He is on what is probably too much medication. Two antipsychotics (Seroquel and Abilify) and 3 mood stabilizers (Depakoate, Neuronton, Keppra) as well as an anti-anxiety agent (Buspar) and an anti-depressent (Lexapro). He should speak to his psychiatrist about titrating off some of the medications so he hopefully has one in each class. With all those medications yes it will definitely have an effect on his sex drive but hopefully when adjusted that could change.
Also it sounds like his medications aren't working as well and he is still psychotic. The last option currently available among anti-psychotics is Clozaril but that has heavy side effects and is not often used though it helps some people. However, as a person who has made a full recovery from glycine, a glutamate antagonist a new form of anti-psychotic in Phase II FDA study that promotes a fuller recovery and has a far favorable long term side effect profile I did experience these symptoms before recovery. My specific case study will be published in a psychiatric journal. In the meantime google "Dr. Javitt, glycine". Its still a compound in study and although I'm the first person identified as making a full recovery with glycine by itself, I believe that from this study that psychiatrists may start using it as an adjunct (in addition to regular antipsychotics) treatment and that does not have the side effects you are talking about. I'll make more information available when its in the public domain. Thanks.
That's from prolactin elevation and much more of a problem with the older generation antipsychotics like Haldol. I had less problems with atypicals although Risperdal in a higher dosage did cause some problems but Seroquel less. That was for me. Overall though the antipsychotic least likely to cause this problem is Abilify. As I posted the future generation of antipsychotics won't cause this at all. Of that I can personally testify and the studies are bearing this out.
As for mood stabilizers (I have schizoaffective so I need that as well) I found that Lithium and Depakoate caused more problems than Lamictal which was relatively side effect free in this area. Its not a given even with currently available medication. Sometimes its a matter of adjusting dosages and prescriptions and if its a severe problem one worth speaking to your psychiatrist about as they would have better knowledge how to handle this specifically.
I am a 32 year old male with diagnosed major depression. I am having similar problems to man you describe. ie loss of sex drive. I am also taking seroquel. But recently,I have started to think that possibly i might be suffering from a mild schizophrenia. I do hear what sounds like speaking coming from another room when no one is around. I have fears that my girlfriend, who has shown no outward sings of infidelity, is cheating on me. She is a vey sexually active person, and i fear my low sex drive is pushing her away. I get very agitated and angry or emotionally hurt for very little reason. but unlike everything i read, i am in no way a violent person. quite the opposite, i hate confrontaion, and will usually do all i can to prevent it. I also do not generally have suicidal thoughts, unless you count "if i were dea, they'd pay attention" but never any actual desire or intent to hurt myself. Thank you for your imput on my situation and the situation the lady above is facing.
hi, i guess i got same problem i've been on seroquel xr for a year and now zoloft 6-7 weeks and because of zoloft it takes me alot longer to ejaculate but i don't get the good feeling from it anymore . :(
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.